Alert archive / Minnesota / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at May 29, 2013, 11:01 PM CDT for Fillmore County, Mower County, Minnesota. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2013, 11:01 PM CDT (04:01 UTC)
- Expired
- May 30, 2013, 6:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fillmore County, MN, Mower County, MN
The radar
The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
024 WGUS53 KARX 300401 FFWARX MNC045-099-301130- /O.NEW.KARX.FF.W.0010.130530T0401Z-130530T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1101 PM CDT WED MAY 29 2013 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA... FILLMORE COUNTY IN SOUTHEAST MINNESOTA... * UNTIL 630 AM CDT THURSDAY * AT 1059 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN...WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE OVERNIGHT. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... PRESTON...CHATFIELD...FOUNTAIN...GRAND MEADOW...LANESBORO...LE ROY...SPRING VALLEY AND WYKOFF. EARLIER RAINFALL ALREADY RESULTED IN BANKFULL STREAMS AND CREEKS...AND THIS ADDITIONAL RAINFALL WILL CAUSE SIGNIFICANT FLOODING ISSUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. && LAT...LON 4350 9276 4383 9247 4385 9185 4351 9208 $$ ZT
2 follow-up statements
050 WGUS73 KARX 300536 FFSARX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1236 AM CDT THU MAY 30 2013 MNC045-099-301130- /O.CON.KARX.FF.W.0010.000000T0000Z-130530T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FILLMORE MN-MOWER MN- 1236 AM CDT THU MAY 30 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN MOWER AND FILLMORE COUNTIES UNTIL 630 AM CDT... AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT FLASH FLOODING WAS OCCURRING IN EXTREME SOUTHEAST MOWER COUNTY AND MUCH OF WESTERN AND CENTRAL FILLMORE COUNTY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PRESTON... FOUNTAIN...GRAND MEADOW...LANESBORO...LE ROY...SPRING VALLEY AND WYKOFF. EARLIER REPORTS INDICATED THAT STREAMS AND CREEKS WERE RUNNING NEAR OR SLIGHTLY OUT OF THEIR BANKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 4350 9276 4383 9247 4385 9185 4351 9208 $$ ZT
607 WGUS73 KARX 300628 FFSARX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 128 AM CDT THU MAY 30 2013 MNC045-099-300643- /O.CAN.KARX.FF.W.0010.000000T0000Z-130530T1130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FILLMORE MN-MOWER MN- 128 AM CDT THU MAY 30 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN MOWER AND FILLMORE COUNTIES IS CANCELLED... FLASH FLOODING IS NO LONGER A CONCERN...BUT AREAL FLOODING CONTINUES ACROSS THE WARNED AREA. SECONDARY ROADWAYS MAY STILL HAVE HIGH WATER...AND STREAMS AND CREEKS ARE RUNNING NEAR OR ABOVE BANKFULL. THUS AN AREAL FLOOD WARNING REPLACES THIS FLASH FLOOD WARNING...AND IS IN EFFECT UNTIL 9 AM THURSDAY. LAT...LON 4350 9276 4383 9247 4385 9185 4351 9208 $$ ZT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at May 29, 7:14 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 29, 7:14 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
714 PM CDT WED MAY 29 2013
.UPDATE...
ISSUED AT 714 PM CDT WED MAY 29 2013
HAVE EXPANDED THE FLASH FLOOD WATCH EVEN FARTHER EAST TO NOW
INCLUDE VERNON...CRAWFORD...RICHLAND AND GRANT COUNTIES IN
WISCONSIN. CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN HAS ENTERED
THESE COUNTIES. MEANWHILE...THE ENTIRE MCS OVER THE FORECAST AREA
EXTENDING DOWN TO MARSHALLTOWN AND CEDAR RAPIDS IOWA SHOULD LIFT
NORTH THROUGH THE NIGHT...IN RESPONSE TO STRENGTHENING LOW LEVEL
JET / MOISTURE TRANSPORT. THIS MEANS THE EXPANDED FLASH FLOOD
WATCH AREA COULD SEE PERIODS OF MODERATE TO HEAVY RAINFALL FOR AT
LEAST THE NEXT FEW HOURS.
UPDATE ISSUED AT 429 PM CDT WED MAY 29 2013
HAVE EXPANDED THE FLASH FLOOD WATCH EASTWARD TO INCLUDE
HOUSTON...ALLAMAKEE AND CLAYTON COUNTIES. PRESENT CONVECTION
TRACKING ACROSS WESTERN PORTIONS OF THE FORECAST AREA HAS BEEN
MOVING MORE SLOWLY ACROSS NORTHEAST IOWA...PRIMARILY DUE TO LOWER
0-6KM SHEAR THERE. AS THIS CONVECTION MOVES INTO THE EXPANSION
AREA...EXPECTING THE RAIN TO PRIME CONDITIONS FOR POSSIBLE FLASH
FLOODING...EITHER FROM THE CURRENT CONVECTION OR FROM ADDITIONAL
EXPECTED CONVECTION LATER TONIGHT INTO THURSDAY. ALSO STARTED THE
FLASH FLOOD WATCH NOW GIVEN CURRENT CONVECTION AND THE NEED FOR
WARNINGS SOONER THAN EXPECTED.
&&
.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013
MAIN CONCERN IS SEVERE POTENTIAL GOING INTO THIS EVENING AND HEAVY
RAINFALL POTENTIAL THROUGH THURSDAY.
WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS A DEEPENING TROUGH OF
LOW PRESSURE ACROSS THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS.
THIS IN TURN WAS DRIVING AN INCREASINGLY MOIST/UNSTABLE SOUTHERLY
SURFACE FLOW FROM THE PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY
REGION. AT THE SURFACE LOW PRESSURE WAS LOCATED OVER SOUTHEAST CO
WITH A WARM FRONT EXTENDING NORTHEAST THROUGH IA INTO SOUTHERN WI.
CONVECTION/SOME STRONG TO SEVERE WAS FIRING ALONG/AHEAD OF THIS WARM
FRONT ON THE NOSE OF INCREASING 925-85OMB MOISTURE
TRANSPORT/INCREASING CAPE POOL. DEW POINTS ACROSS OUR AREA THIS
AFTERNOON WERE IN THE MID/UPPER 60S WITH AROUND 70 ACROSS EASTERN
IA.
LOOK FOR ONGOING SHOWER/THUNDERSTORM ACTIVITY THIS EVENING AS THE
WARM FRONT/NOSE OF RATHER INTENSE MOISTURE TRANSPORT CONTINUES TO
PUSH NORTH ACROSS THE AREA. RAP SHOWING 0-1KM MLCAPE IN THE
3000-3500J/KG WITH INCREASING 0-3KM BULK SHEAR IN THE 25-35KT
RANGE BETWEEN 4 PM AND 8 PM ACROSS PORTIONS OF NORTHEAST
IA/SOUTHWEST WI. CAPE/BULK SHEAR AND ENHANCED 0-1KM EHI VALUES
WOULD FAVOR TORNADOGENESIS ALONG THE WARM FRONT AS IT PUSHES
THROUGH NORTHEAST IA/SOUTHWEST WI. WILL HAVE TO KEEP AN EYE ON
LARGE HAIL/DAMAGING WIND/TORNADIC POTENTIAL GOING INTO EVENING.
CAPE STARTS DWINDLING AFTER SUNSET...HOWEVER...MODELS CONTINUE TO
SHOW FETCH OF STRONG 925-850MB MOISTURE TRANSPORT ADVECTING INTO
OUR AREA OVERNIGHT INTO THURSDAY. THIS WILL BE AHEAD OF A COLD
FRONT PUSHING EASTWARD INTO THE CENTRAL PLAINS. PRECIPITABLE WATER
VALUES INCREASE INTO THE 1.5 TO 1.7IN RANGE. WITH THIS IN MIND
THERE WILL BE THE POTENTIAL WILL BE THERE FOR SOME HEAVY RAINFALL.
HAVE ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF THE AREA THIS
EVENING THROUGH THURSDAY TO COVER THIS. SEE THE HYDROLOGY SECTION
BELOW FOR FURTHER DETAILS.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013
MAIN AXIS OF MOISTURE TRANSPORT/ENHANCED PRECIPITABLE WATER SHIFTS
EAST OF THE AREA THURSDAY NIGHT WITH A COLD FRONT LAGGING ACROSS
CENTRAL MN INTO EASTERN NEBRASKA/CENTRAL KS. SO...EXPECTING HEAVIER
RAINFALL TO TAPER OFF IN THE EVENING/OVERNIGHT FROM WEST TO EAST.
THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY EAST INTO THE AREA
FRIDAY WITH INCREASING MOISTURE TRANSPORT INTO FAR SOUTHERN WI
DURING THE AFTERNOON. HAVE TAILORED SHRA/TS CHANCES WITH LIKELY
ACROSS THE SOUTH...TAPERING TO 40-50 POPS ACROSS THE NORTHWEST.
FOR FRIDAY NIGHT THROUGH SUNDAY...LOOK FOR A MID-LEVEL CLOSED LOW TO
MAKE ITS WAY ACROSS THE AREA FOR SCATTERED SHOWERS AND COOLING
TEMPERATURES.
SUNDAY NIGHT THROUGH MONDAY LOOKS DRY AND COOL AS A RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE PLAINS.
SHOWER/THUNDERSTORM CHANCES RETURN TO THE AREA MONDAY NIGHT THROUGH
WEDNESDAY AS ANOTHER CLOSED MID-LEVEL LOW SYSTEM DROPS ACROSS THE
NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER REGION. THIS SYSTEM
WILL ALSO RESULT IN BELOW NORMAL TEMPERATURES THROUGH THIS PERIOD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 714 PM CDT WED MAY 29 2013
THUNDERSTORM COMPLEX OVER THE TAF SITES WILL SLOWLY LIFT NORTHEAST
THROUGH THE EVENING. THE POTENTIAL FOR STRONG WIND GUSTS HAS
ENDED...BUT MVFR RESTRICTIONS TO VISIBILITY WILL LIKELY PERSIST
GIVEN POCKETS OF MODERATE TO HEAVY RAINFALL. THUNDERSTORMS
THEMSELVES ARE MORE SCATTERED ABOUT...BUT ENOUGH COVERAGE TO
WARRANT EITHER VCTS/TSRA THROUGH 03Z. ANTICIPATING MUCH OF THE
RAIN TO END BY 06Z. AFTER THIS...THE FORECAST BECOMES MORE MUDDLED
IN TERMS OF WHEN SHOWERS AND THUNDERSTORMS WILL AFFECT THE TAF
SITES AGAIN. SOME MODELS SUGGEST AT LEAST A BREAK IN THE
PRECIPITATION UNTIL 14Z OR SO...OTHERS NOT AS LONG. CERTAINLY
HEADING INTO THE DAY THURSDAY THERE LOOKS TO BE PLENTY OF FORCING
FOR SHOWERS WITH EMBEDDED THUNDERSTORMS. FOR NOW HAVE FOLLOWED THE
PREVIOUS FORECAST WITH VCSH BEGINNING AROUND 12Z AT BOTH TAF
SITES. MORE FINE TUNING WILL COME IN FUTURE TAF FORECASTS.
IT DOES APPEAR WINDS ARE GOING TO INCREASE ON THURSDAY AHEAD OF A
COLD FRONT MARCHING INTO WESTERN PORTIONS OF MINNESOTA AND IOWA.
SOUTH WINDS THAT WILL HOLD STEADY BETWEEN 10-15KT TONIGHT LOOK TO
INCREASE TO 15-20 KT LATE TOMORROW MORNING WITH GUSTS OF 20-30 KT
IN THE AFTERNOON. IF MORE SUN CAN OCCUR TOMORROW...POTENTIAL FOR
EVEN STRONGER GUSTS EXISTS...ESPECIALLY AT KRST.
&&
.HYDROLOGY...TONIGHT THROUGH FRIDAY
ISSUED AT 714 PM CDT WED MAY 29 2013
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
REGION THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM
THURSDAY INTO FRIDAY. TOTAL RAINFALL FROM TODAY THROUGH FRIDAY
COULD RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD LEAD TO FLASH FLOODING AS WELL AS RISES AND
POSSIBLE FLOODING ON AREA RIVERS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR NORTHEAST IA AND PORTIONS OF SOUTHEAST MN AND SOUTHWEST
WISCONSIN THROUGH THU. THIS MAY NEED TO BE EXPANDED NORTHWARD AS
DETAILS OF TIMING/LOCATION OF THE CONTINUED HEAVY RAIN THREAT
BECOME CLEARER.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR WIZ053>055-061.
MN...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MNZ094>096.
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ008>011-018-
019-029-030.
&&
UPDATE...AJ
SHORT TERM...DAS
LONG TERM....DAS
AVIATION...AJ
HYDROLOGY....DAS/AJHazardous weather outlook, May 29, 10:16 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1016 PM CDT WED MAY 29 2013 MNZ079-086>088-WIZ017-029-032>034-041>044-301200- ADAMS-BUFFALO-CLARK-DODGE-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED- TAYLOR-TREMPEALEAU-WABASHA-WINONA- 1016 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...REST OF TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE WITH THE MAIN HAZARDS BEING LOCALLY HEAVY RAIN AND LIGHTNING. RECENT RAINS COULD RESULT IN FLASH FLOODING FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS ARE THE MAIN THREATS. THE THREAT FOR LOCALLY HEAVY RAINS COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ094>096-WIZ053>055-061-301200- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-FLOYD-GRANT- HOUSTON-HOWARD-MITCHELL-MOWER-RICHLAND-VERNON-WINNESHIEK- 1016 PM CDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. .DAY ONE...REST OF TONIGHT A FLASH FLOOD WATCH IS IN EFFECT ALONG WITH NUMEROUS FLASH FLOOD... AREAL FLOOD AND RIVER FLOOD WARNINGS. SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE NIGHT WITH POTENTIAL FOR FLASH FLOODING FROM THEM. LIGHTNING...GUSTY WINDS AND SMALL HAIL ARE ALSO EXPECTED FROM THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING ARE THE MAIN THREATS. THE THREAT FOR FLOODING COULD CONTINUE INTO FRIDAY. ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS. ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1 TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA RIVERS. THUNDERSTORM CHANCES RETURN TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING. RAINFALL REPORTS ARE ALWAYS APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK/RRS/AJ
In the hours before
Local storm report, May 29, 9:01 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
901 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM FLASH FLOOD 2 N OELWEIN 42.71N 91.91W
05/29/2013 FAYETTE IA BROADCAST MEDIA
2 MILES NORTH OF HWY 3...NUMEROUS FIELD
UNDERWATER...TORRENTIAL RAIN.
0900 PM HEAVY RAIN EDGEWOOD 42.65N 91.40W
05/29/2013 M4.10 INCH CLAYTON IA CO-OP OBSERVER
&&
ZTSpecial weather statement, May 29, 9:23 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 923 PM CDT WED MAY 29 2013 IAZ030-WIZ054-061-300315- CLAYTON-CRAWFORD-GRANT- 923 PM CDT WED MAY 29 2013 AT 919 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORM OVER CLAYTON AND NORTHERN GRANT COUNTY...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... CLAYTON CENTER...FARMERSBURG...OSTERDOCK...COUNTY ROADS X 47 AND C 7 X...GARNAVILLO...LOCK AND DAM 10 AND GUTTENBERG. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY EVENING FOR NORTHEAST IOWA AND SOUTHWEST WISCONSIN. SCHMIDT
Local storm report, May 29, 9:31 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
931 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN WEST SALEM 43.90N 91.08W
05/29/2013 M2.48 INCH LA CROSSE WI NWS EMPLOYEE
&&
SHEALocal storm report, May 29, 9:41 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
941 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG PRAIRIE DU CHIEN 43.04N 91.14W
05/29/2013 CRAWFORD WI PUBLIC
TREES AND POWER LINES DOWN IN TOWN.
0941 PM HEAVY RAIN EDGEWOOD 42.65N 91.40W
05/29/2013 M4.50 INCH CLAYTON IA FIRE DEPT/RESCUE
&&
SHEALocal storm report, May 29, 9:54 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
954 PM CDT WED MAY 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM HEAVY RAIN 1 N ONALASKA 43.90N 91.22W
05/29/2013 M1.60 INCH LA CROSSE WI NWS EMPLOYEE
&&
SHEASpecial weather statement, May 29, 10:19 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1019 PM CDT WED MAY 29 2013 WIZ054-055-061-300415- CRAWFORD-GRANT-RICHLAND- 1019 PM CDT WED MAY 29 2013 AT 1016 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WAUZEKA TO PORTERS BRIDGE...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 55 MPH AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THESE STRONG THUNDERSTORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE... FENNIMORE...BOSCOBEL...MUSCODA AND RICHLAND CENTER. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS. MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED. JW
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:43 PM CDT | Areal Flood Warning | ARX | Fillmore | 10 hr |
| May 29, 11:18 PM CDT | Areal Flood Warning | ARX | Houston, Winona | 10 hr |
| May 30, 12:20 AM CDT | Areal Flood Warning | ARX | Houston | 9 hr |
| May 30, 1:23 AM CDT | Areal Flood Warning | ARX | Fillmore, Mower | 8 hr |
| May 30, 5:44 PM CDT | Severe Thunderstorm Warning | ARX | Houston | 46 min |
| May 30, 6:23 PM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 67 min |
Nearby
Flash Flood Warnings in Minnesota, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.